A Caltech Library Service

Knots-quivers correspondence

Kucharski, Piotr and Reineke, Markus and Stošić, Marko and Sułkowski, Piotr (2020) Knots-quivers correspondence. Advances in Theoretical and Mathematical Physics, 23 (7). pp. 1849-1902. ISSN 1095-0761. doi:10.4310/ATMP.2019.v23.n7.a4.

[img] PDF - Published Version
See Usage Policy.

[img] PDF - Submitted Version
See Usage Policy.


Use this Persistent URL to link to this item:


We introduce and explore the relation between knot invariants and quiver representation theory, which follows from the identification of quiver quantum mechanics in D‑brane systems representing knots. We identify various structural properties of quivers associated to knots, and identify such quivers explicitly in many examples, including some infinite families of knots, all knots up to 6 crossings, and some knots with thick homology. Moreover, based on these properties, we derive previously unknown expressions for colored HOMFLY‑PT polynomials and superpolynomials for various knots. For all knots, for which we identify the corresponding quivers, the LMOV conjecture for all symmetric representations (i.e. integrality of relevant BPS numbers) is automatically proved.

Item Type:Article
Related URLs:
URLURL TypeDescription Paper
Kucharski, Piotr0000-0002-9599-5658
Sułkowski, Piotr0000-0002-6176-6240
Additional Information:© 2020 by International Press. Published 15 May 2020. We thank Sergei Gukov, Satoshi Nawata,Mi losz Panfil, Yan Soibelman, Richard Thomas, Cumrun Vafa, and Paul Wedrich for comments and discussions. We are grateful to the American Institute of Mathematics (San Jose), the Isaac Newton Institute for Mathematical Sciences (Cambridge University), and Institut Henri Poincaré (Paris) for hospitality. The last author thanks the California Institute of Technology, the Matrix Institute (University of Melbourne, Creswick), University of California Davis, and the Isaac Newton Institute for Mathematical Sciences (Cambridge University) for hospitality and opportunity to present the results of this work during seminars and conferences within the last year. This work is supported by the ERC Starting Grant no. 335739 “Quantum fields and knot homologies” funded by the European Research Council under the European Union’s Seventh Framework Programme, and the Foundation for Polish Science. M.S. is partially supported by the Ministry of Science of Serbia, project no. 174012.
Group:Walter Burke Institute for Theoretical Physics
Funding AgencyGrant Number
European Research Council (ERC)335739
Ministry of Science (Serbia)174012
Other Numbering System:
Other Numbering System NameOther Numbering System ID
Issue or Number:7
Record Number:CaltechAUTHORS:20170718-135408851
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:79160
Deposited By: Joy Painter
Deposited On:18 Jul 2017 20:59
Last Modified:15 Nov 2021 17:45

Repository Staff Only: item control page